Alert archive / New Mexico / Red Flag Warnings in 2018
Red Flag Warning 43, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at May 16, 2018, 3:49 AM MDT for 11 counties in New Mexico. It took effect at May 17, 2018, 1:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 16, 2018, 3:49 AM MDT (09:49 UTC)
- In effect from
- May 17, 2018, 1:00 PM MDT
- Expired
- May 17, 2018, 9:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, Harding County, NM, McKinley County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 27 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 9.8 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4671 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
320 WWUS85 KABQ 160949 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 349 AM MDT Wed May 16 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM THURSDAY FOR THE WEST CENTRAL HIGHLANDS NORTHEASTWARD ACROSS THE MIDDLE RIO GRANDE VALLEY...THE SANDIA...MANZANO...AND GALLINAS MOUNTAINS...AND INTO NORTHEASTERN NM DUE TO STRONG WINDS...LOW HUMIDITY...AND AN UNSTABLE AIRMASS... .A mid level dry slot will punch into New Mexico on Thursday as stronger southwest flow aloft returns. Though some modest low level moisture may linger near the Oklahoma and Texas border, humidity values will drop elsewhere below 15 percent. Due to strong mixing, strengthening winds aloft, and a deepening surface low, expect southwest winds to increase during the afternoon. These conditions, combined with high Haines indices and above normal temperatures, will yield critical fire weather conditions within the area from the west central highlands across the middle Rio Grande Valley, Sandia, Manzano, and Gallinas mountains into the northeast highlands and plains Thursday. NMZ103-104-162100- /O.UPG.KABQ.FW.A.0039.180517T1900Z-180518T0100Z/ /O.NEW.KABQ.FW.W.0043.180517T1900Z-180518T0200Z/ Northeast Highlands-Northeast Plains- 349 AM MDT Wed May 16 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT THURSDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 1 PM to 8 PM MDT Thursday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Northeast Highlands and Northeast Plains Thursday afternoon through early evening. * 20 FOOT WINDS...South to southwest 20 to 25 mph with gusts near 35 mph. * RELATIVE HUMIDITY...7 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ106-107-109-162100- /O.NEW.KABQ.FW.W.0043.180517T1900Z-180518T0200Z/ Middle Rio Grande Valley-Sandia, Manzano and Gallinas Mountains- West Central Highlands- 349 AM MDT Wed May 16 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT THURSDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 1 PM to 8 PM MDT Thursday. * AREA AND TIMING...West Central Highlands, Middle Rio Grande Valley, and the Sandia, Manzano, and Gallinas Mountains Thursday afternoon and early evening. * 20 FOOT WINDS...Southwest 20 to 25 mph with gusts near 35 mph. * RELATIVE HUMIDITY...3 to 8 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
4 follow-up statements
328 WWUS85 KABQ 162100 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 300 PM MDT Wed May 16 2018 ...RED FLAG WARNING THURSDAY AFTERNOON AND EARLY EVENING FOR THE WEST CENTRAL HIGHLANDS, MIDDLE RIO GRANDE VALLEY, SANDIA/MANZANO AND GALLINAS MOUNTAINS, AND ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN DUE TO STRONG WINDS, LOW HUMIDITY, AND AN UNSTABLE AIRMASS... ...FIRE WEATHER WATCH FRIDAY AFTERNOON AND EARLY EVENING FOR THE EASTERN PLAINS AND NORTHEAST HIGHLANDS DUE TO STRONG WINDS, LOW HUMIDITY AND AN UNSTABLE AIRMASS... .Strong southwest winds will develop Thursday and Friday as southwest flow aloft strengthens and a surface trough develops in the lee of the southern Rockies. Humidities will plummet below 15 percent both days, as temperatures rise above normal and widespread Haines of 6 develops. There will be areas of super Haines both days. Poor humidity recoveries are also expected across central and western areas tonight, Thursday night, and Friday night. NMZ108-171300- /O.NEW.KABQ.FW.A.0040.180518T1900Z-180519T0300Z/ /O.EXB.KABQ.FW.W.0043.180517T1900Z-180518T0300Z/ East Central Plains- 300 PM MDT Wed May 16 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM MDT THURSDAY... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 1 PM to 9 PM MDT Thursday. A Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from Friday afternoon through Friday evening. * AREA AND TIMING...Eastern Plains Thursday and Friday afternoons and early evenings. * 20 FOOT WINDS...Southwest 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...6 to 15 percent Thursday, then single digits on Friday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$ NMZ103-104-171300- /O.NEW.KABQ.FW.A.0040.180518T1900Z-180519T0300Z/ /O.EXT.KABQ.FW.W.0043.180517T1900Z-180518T0300Z/ Northeast Highlands-Northeast Plains- 300 PM MDT Wed May 16 2018 ...RED FLAG WARNING NOW IN EFFECT FROM 1 PM TO 9 PM MDT THURSDAY... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... The National Weather Service in Albuquerque has issued a Fire Weather Watch...which is in effect from Friday afternoon through Friday evening. * AREA AND TIMING...Northeast Highlands and Northeast Plains Thursday and Friday afternoons and early evenings. * 20 FOOT WINDS...Southwest 20 to 30 mph with gusts to 40 mph. * RELATIVE HUMIDITY...7 to 15 percent, then single digits on Friday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$ NMZ106-107-109-171300- /O.EXT.KABQ.FW.W.0043.180517T1900Z-180518T0300Z/ Middle Rio Grande Valley-Sandia, Manzano and Gallinas Mountains- West Central Highlands- 300 PM MDT Wed May 16 2018 ...RED FLAG WARNING NOW IN EFFECT FROM 1 PM TO 9 PM MDT THURSDAY... * AREA AND TIMING...West Central Highlands, Middle Rio Grande Valley, and the Sandia/Manzano and Gallinas Mountains Thursday afternoon and early evening. * 20 FOOT WINDS...Southwest 15 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...Dropping into the single digits. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ 44
574 WWUS85 KABQ 170943 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 343 AM MDT Thu May 17 2018 ...RED FLAG WARNING THIS AFTERNOON AND EARLY EVENING FOR THE WEST CENTRAL AND NORTHWEST HIGHLANDS, MIDDLE RIO GRANDE VALLEY, SANDIA/MANZANO AND GALLINAS MOUNTAINS, AND ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN DUE TO STRONG WINDS, VERY LOW HUMIDITY, AND AN UNSTABLE AIRMASS... ...FIRE WEATHER WATCH FRIDAY AFTERNOON AND EARLY EVENING FOR THE EASTERN PLAINS AND NORTHEAST HIGHLANDS DUE TO STRONG WINDS, LOW HUMIDITY AND AN UNSTABLE AIRMASS... .An extremely dry, hot and unstable air mass will combine with strengthening winds to create widespread critical if not locally extreme fire weather condtions this afternoon and early evening. Single digit humidities can be expected for at least 10 hours for all but the far eastern plains to include extreme minimum humidity values of 2 to 4 percent along the Rio Grande Valley. Widespread Haines 6 values are expected, including areas of Super Haines, with poor humidity recovery across central and western areas tonight. The focus for critical fire weather conditions will shift into eastern New Mexico on Friday with less wind and cooler temperatures in the west. NMZ105-172100- /O.EXA.KABQ.FW.W.0043.180517T1900Z-180518T0300Z/ Northwest Highlands- 343 AM MDT Thu May 17 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 1 PM this afternoon to 9 PM MDT this evening. * AREA AND TIMING...Northwest highlands to include Gallup, Grants, El Morro, El Malpais and the I-40 corridor west of Albuquerque this afternoon and early evening. * 20 FOOT WINDS...Southwest 15 to 25 mph with occasional gusts up to 35 mph. * RELATIVE HUMIDITY...5 to 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. No outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ103-104-108-172100- /O.CON.KABQ.FW.W.0043.180517T1900Z-180518T0300Z/ /O.CON.KABQ.FW.A.0040.180518T1900Z-180519T0300Z/ Northeast Highlands-Northeast Plains-East Central Plains- 343 AM MDT Thu May 17 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... * AREA AND TIMING...Northeast Highlands and Eastern Plains this afternoon and evening as well as Friday afternoon and early evenings. * 20 FOOT WINDS...Southwest 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...5 to 15 percent today, then single digits on Friday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$ NMZ106-107-109-172100- /O.CON.KABQ.FW.W.0043.180517T1900Z-180518T0300Z/ Middle Rio Grande Valley-Sandia, Manzano and Gallinas Mountains- West Central Highlands- 343 AM MDT Thu May 17 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING... * AREA AND TIMING...West Central Highlands, Middle Rio Grande Valley, and the Sandia/Manzano and Gallinas Mountains Thursday afternoon and early evening. * 20 FOOT WINDS...Southwest 15 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...Dropping into the single digits. * IMPACTS...Any fires that develop will likely spread rapidly. No outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
322 WWUS85 KABQ 172052 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 252 PM MDT Thu May 17 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM THIS EVENING FOR THE WEST CENTRAL AND NORTHWEST HIGHLANDS, MIDDLE RIO GRANDE VALLEY, SANDIA/MANZANO AND GALLINAS MOUNTAINS, AND ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN DUE TO STRONG WINDS, VERY LOW HUMIDITY, AND AN UNSTABLE AIRMASS... ...RED FLAG WARNING FRIDAY AFTERNOON AND EARLY EVENING FOR THE EASTERN PLAINS AND NORTHEAST HIGHLANDS DUE TO STRONG WINDS, LOW HUMIDITY AND AN UNSTABLE AIRMASS... .An extremely dry, hot and unstable air mass will combine with strong winds to create widespread critical and locally extreme fire weather condtions until early this evening and again across the east on Friday. Several hours of single digit humidities can be expected across all but far eastern areas today, then again across much of the east on Friday. Widespread Haines Indices of 6 are expected, including areas of Super Haines both days, with poor humidity recovery across central and western areas tonight and Friday night. NMZ103-104-108-180300- /O.UPG.KABQ.FW.A.0040.180518T1900Z-180519T0300Z/ /O.NEW.KABQ.FW.W.0044.180518T1900Z-180519T0300Z/ /O.CON.KABQ.FW.W.0043.000000T0000Z-180518T0300Z/ Northeast Highlands-Northeast Plains-East Central Plains- 252 PM MDT Thu May 17 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM MDT FRIDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 1 PM to 9 PM MDT Friday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Northeast Highlands and eastern plains this afternoon and evening, and again on Friday. * 20 FOOT WINDS...Southwest 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...5 to 15 percent today, except locally up to 20 percent in eastern Curry and Roosevelt Counties today. Single digits across the entire warned area on Friday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning for today and Friday. && $$ NMZ105>107-109-180300- /O.CON.KABQ.FW.W.0043.000000T0000Z-180518T0300Z/ Northwest Highlands-Middle Rio Grande Valley- Sandia, Manzano and Gallinas Mountains-West Central Highlands- 252 PM MDT Thu May 17 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * AREA AND TIMING...West Central and Northwest Highlands, Middle Rio Grande Valley, and the Sandia/Manzano and Gallinas Mountains for the remainder of the afternoon and early evening. * 20 FOOT WINDS...Southwest 15 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...Dropping into the single digits. * IMPACTS...Any fires that develop will likely spread rapidly. No outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ 44
614 WWUS85 KABQ 180312 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 912 PM MDT Thu May 17 2018 ...RED FLAG WARNING FRIDAY AFTERNOON AND EARLY EVENING FOR THE EASTERN PLAINS AND NORTHEAST HIGHLANDS DUE TO STRONG WINDS, LOW HUMIDITY AND AN UNSTABLE AIRMASS... .An extremely dry, very warm and unstable air mass will combine with strong winds to create critical and locally extreme fire weather conditions Friday afternoon and early evening across the northeast highlands and eastern plains. Several hours of single digit humidities can be expected on Friday, and widespread Haines Indices of 6 are expected. NMZ103-104-108-181300- /O.EXP.KABQ.FW.W.0043.000000T0000Z-180518T0300Z/ /O.CON.KABQ.FW.W.0044.180518T1900Z-180519T0300Z/ Northeast Highlands-Northeast Plains-East Central Plains- 912 PM MDT Thu May 17 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 9 PM MDT FRIDAY... * AREA AND TIMING...Northeast Highlands and eastern plains Friday afternoon and early evening. * 20 FOOT WINDS...Southwest 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...Relative humidity will fall to 5 to 8 percent Friday afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning for today and Friday. Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ105>107-109-180415- /O.EXP.KABQ.FW.W.0043.000000T0000Z-180518T0300Z/ Northwest Highlands-Middle Rio Grande Valley- Sandia, Manzano and Gallinas Mountains-West Central Highlands- 912 PM MDT Thu May 17 2018 ...RED FLAG WARNING HAS EXPIRED... Winds have decreased across the northwest and central highlands, the Middle Rio Grande Valley and the Sandia, Manzano and Gallinas Mountains this evening, and the threat of critical fire weather conditions has diminished. $$ 28
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at May 16, 3:19 AM MDT, 30 minutes earlier.
Area forecast discussion, May 16, 3:19 AM MDT, 30 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 319 AM MDT Wed May 16 2018 .SYNOPSIS... Warm, sunny, and dry conditions remain today with the chances for isolated thunderstorms shifting to right along the Texas border this afternoon. Dry southwest flow and critical fire weather east of the central mountain chain begin to return Thursday, becoming more widespread Friday across the east. A Pacific cold front will bring a drop in temperatures across the west on Friday, with a strong backdoor front dropping temperatures across the east this weekend. This backdoor front will push west through the central mountain chain bringing increased chances for daily rounds of afternoon thunderstorms into early next week. && .DISCUSSION... Yesterday evening's convective activity has pushed way off into OK this morning, and it has helped kick back the sfc moisture bdry to the central mtn chain. A quick, light, and moisture enriching gap wind will bring a spike in Td's to the middle RGV in the coming hours and through about mid-morning. Low clouds have begun to form over northeast NM and will burn off just after sunrise. Ridging will remain firmly in place today with highs well above normal. The dry-line and the chance for afternoon t-storms will shift east toward the NM/TX border this afternoon. CAPE values > 2000 J/kg with 0-6km bulk shear 30-35kts will also reside right along the NM/TX border allowing for a marginal risk for isolated severe storms to form. Generally speaking most of this activity is expected to stay over TX. Border locations will have the best chance for isold storm activity. Most of NM however will see sunny skies with highs climbing near 10F above normal. The next upper low will begin moving ashore CA this afternoon with SW flow setting up over western NM. Another round of low clouds is expected across the east early Thursday morning. The ridge breaks down Thursday with SW flow strengthening. Moisture over the east gets shunted out of NM Thursday setting up a return of critical fire weather east of the ctrl mtn chain. The upper low opens to a trough as it crosses the central Rockies Fri. The Pacific front looks to push through to central NM by late Friday, bringing a corresponding drop in temperatures back to normal cross western NM. Critical fire and above normal temperatures remain east of the central mtn chain Friday. After the trough passes to the N a strong backdoor front will begin to push into northeastern NM late Saturday and through the central mtn chain Sunday morning. Models continue to show this front reaching at least the continental divide bringing increased chances for afternoon storms each day into early next week. The best chances would favor the central mtn chain and east. How beneficial in terms of wetting precipitation this change in the pattern will be remains to be seen. 24 && .FIRE WEATHER... ...RED FLAG WARNING IN EFFECT THURSDAY FROM THE WEST CENTRAL HIGHLANDS NORTHEASTWARD ACROSS THE RIO GRANDE VALLEY INTO NORTHEASTERN NEW MEXICO... Low level moisture has shifted westward to the central mtn chain early this morning however it is struggling to build into the Rio Grande Valley. A ridge of high pressure cresting over NM today will break down through the day and force very dry, southwest flow back over eastern NM by late afternoon. Winds overall will be relatively light for the entire area with 6 haines and single digit humidity over a large portion of NM. Shallow moisture will slosh westward again tonight over eastern NM then quickly scour out as strong southwest flow spreads over the area. A deepening surface low over northeastern NM and another near the middle Rio Grande Valley Thursday will tap strong winds aloft with very high mixing heights to produce critical fire weather conditions. Super Haines values will coincide with much of this area with 8 to 14 hours of single digit humidities expected. Recoveries Thursday night will be poor for much of this same area which will lead into the next period of critical fire weather for Friday. The focus will shift farther east into eastern NM as an upper level trough approaches from the west and temperatures trend cooler over central and western NM. Saturday will be a transition day before a pattern change arrives Sunday. Models are still in very good agreement that a strong, moist back door frontal boundary will slide into northeastern NM Saturday while another upper wave approaches from southern AZ. Temperatures will trend cooler Saturday with less wind however humidities will still be in the single digits for much of central and western NM. The frontal boundary then surges westward Saturday night and forces low level moisture to the Cont Dvd Sunday. The next upper level trough gathers around southern CA and forces ascent over much of central and eastern NM through Tuesday. The chances are increasing that widespread wetting rainfall will impact at least eastern NM Sunday through Tuesday. Confidence on how far west shower and storm activity makes it Monday and Tuesday is not high at this time. Guyer && .AVIATION... 06Z TAF CYCLE Low level moisture shifting west across eastern NM will seep thru gaps in the central mt chain overnight. Canyon wind gusts may peak near 20 kt below favored gaps however the westward push has so far been very weak. The main challenge overnight will be when and where low cigs develop across the northeast plains. Near-term hi res model guidance and MOS suggests the area from KTCC northward to KCAO is favored however there are no indications just yet on satellite data. Model soundings suggests some FG may form at KLVS however northwest winds may not be favorable for development. This forecast will leave VFR over all areas for the next 24 hrs but re-evaluate as the night progresses. Guyer && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 85 45 84 45 / 0 0 0 0 Dulce........................... 81 40 80 42 / 0 0 0 0 Cuba............................ 80 45 79 46 / 0 0 0 0 Gallup.......................... 84 37 82 36 / 0 0 0 0 El Morro........................ 80 37 79 35 / 0 0 0 0 Grants.......................... 84 38 83 39 / 0 0 0 0 Quemado......................... 81 42 80 42 / 0 0 0 0 Glenwood........................ 89 51 88 47 / 0 0 0 0 Chama........................... 75 35 74 36 / 0 0 0 0 Los Alamos...................... 79 56 79 54 / 0 0 0 0 Pecos........................... 78 51 79 50 / 0 0 5 0 Cerro/Questa.................... 75 42 76 42 / 0 0 5 0 Red River....................... 65 39 65 36 / 0 0 5 5 Angel Fire...................... 71 27 73 27 / 0 0 5 5 Taos............................ 80 39 80 38 / 0 0 5 0 Mora............................ 77 44 78 42 / 0 0 5 5 Espanola........................ 84 49 84 49 / 0 0 0 0 Santa Fe........................ 80 53 80 52 / 0 0 5 0 Santa Fe Airport................ 83 47 83 47 / 0 0 5 0 Albuquerque Foothills........... 86 53 87 54 / 0 0 0 0 Albuquerque Heights............. 87 57 88 56 / 0 0 0 0 Albuquerque Valley.............. 88 52 90 52 / 0 0 0 0 Albuquerque West Mesa........... 87 54 89 54 / 0 0 0 0 Los Lunas....................... 90 48 91 47 / 0 0 0 0 Rio Rancho...................... 87 54 88 54 / 0 0 0 0 Socorro......................... 92 57 93 57 / 0 0 0 0 Sandia Park/Cedar Crest......... 81 51 82 51 / 0 0 0 0 Tijeras......................... 83 51 84 51 / 0 0 0 0 Moriarty/Estancia............... 86 40 87 43 / 0 0 5 0 Clines Corners.................. 81 49 83 47 / 0 0 5 0 Gran Quivira.................... 84 53 85 51 / 0 0 0 0 Carrizozo....................... 86 59 87 58 / 0 0 0 0 Ruidoso......................... 79 54 81 53 / 0 0 10 0 Capulin......................... 79 49 81 49 / 10 20 10 10 Raton........................... 84 45 86 46 / 5 5 5 5 Springer........................ 85 44 86 46 / 5 0 5 5 Las Vegas....................... 80 45 82 46 / 0 0 5 5 Clayton......................... 83 53 85 55 / 20 10 20 10 Roy............................. 83 51 84 51 / 10 5 5 5 Conchas......................... 90 54 92 57 / 5 0 10 5 Santa Rosa...................... 90 52 92 55 / 0 0 10 5 Tucumcari....................... 92 58 94 61 / 10 5 10 10 Clovis.......................... 90 56 92 59 / 20 10 10 10 Portales........................ 91 58 93 62 / 20 10 10 10 Fort Sumner..................... 93 58 95 60 / 0 0 10 5 Roswell......................... 97 59 99 59 / 0 0 10 5 Picacho......................... 90 59 91 58 / 0 0 10 5 Elk............................. 87 55 88 56 / 0 0 10 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 1 PM to 8 PM MDT Thursday for the following zones... NMZ103-104-106-107-109. && 24
Hazardous weather outlook, May 16, 3:23 AM MDT, 26 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 323 AM MDT Wed May 16 2018 NMZ501>540-171100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 323 AM MDT Wed May 16 2018 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A red flag warning is in effect Thursday 1 pm to 8 pm for the West Central Highlands northeast through the middle Rio Grande Valley to the Northeast Plains and Highlands where low humidities combined with strong winds will create critical fire weather conditions. Another round of critical fire weather is expected for portions of eastern New Mexico Friday due to strong winds and low humidity. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 24
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 3:00 PM MDT | Fire Weather Watch | ABQ | Harding, San Miguel, Union | 24 hr |
Nearby
Red Flag Warnings in New Mexico, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.